Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
Warmel

Need some Accutane help

Recommended Posts

Hi Guys,

Here's my situation. Currently I am a Senior in High school and I've been dealing with mild acne for about 5 years now. Most of my acne is just a few red spots on my cheeks and neck with a lot of little little white dots all over my chin. Like my acne looks really bad in floresent lights but then in like a bathroom light with a 120 watt lightbulb it seems as if I have a clear face. I'm havin a hard time explaining my acne because I've never really seen anyone else with my situation before. However, I consider myself a good looking guy. Whenever I go on trips and stuff I always have little flings with decent girls and all but I've never really had a girlfriend. It mostly has to do with confidence. I've never been able to work up the confidence to ask a girl out because of my acne. I've always felt that why would a girl want to go out with a guy who has a red face. I've tried a lot of products over the years from Proactiv (which doesn't work) to what I am on now which is a combination of Retin-a micro and Minocycline. I've been on that combination for about 5 months or so with some results. I still have a very oily face and my cheeks and neck still have acne on them. I have told myself that I will not go to college with Acne (Obviously I will but I'm going to do everything in my power to get rid of it before then). I want to make sure that I have the time of my life at college and I dont want to worry about Acne while im there. I have read a lot about Accutane but my mother tells me that Accutane is for more serious acne. So I guess my question is should I stick with the Retina micro and Minocycline or try Accutane? Thanks guys for help

Share this post


Link to post
Share on other sites

Okay,

Your Mother is right, Accutane is only for bad cases of Acne. Just don't do anything that irritates your skin. I used to use retina-micro, but it just dried out my skin WAAAY too much. and when I went off it my skin got major oil problems. Mild acne isn't a big deal. (neither is bad acne) But, you shouldn't use accutane. Any smart dermatologist would say "Nope, I am not giving it to you." You really shouldn't feel insecure about your mild acne. I have the same problems but only on a break out cycle. My face is clear the rest of the time. But on my break out cycles, I never worry too much about it. If you leave it alone then it will go away in a few days. If you are having flings with girls, then there is no reason why you shouldn't ask a girl out on a date. Go ahead, ask one out, the worst that could happen is "No" right? You need not to worry. College will be just the same with or without acne. On guys acne can last until they are 20 somthing years-old depending on the acne and the person and their genes. Happyu future college days! 8)

Share this post


Link to post
Share on other sites

personally...i wouldn't recommend accutane. i've been on it three times. it works well while you're on it, but my acne has gotten waaaayyy worse after having used it. i know that not having acne would be a huge self-esteem booster, but ya know...that isn't the first thing girls notice. just think of those awesome eyes or that nice smile that u have :wink: and get get 'em honey

Share this post


Link to post
Share on other sites

Thank you two for the responses, I guess I will stay on my combination and just wait for nature to take its corse in getting rid of my acne. However, I still am going to see a derm to see what he thinks and possibly I will just have my minocycline refilled or something. But thank you again for the help.

Share this post


Link to post
Share on other sites

Warmel, my past is exactly like yours, except the confidence part(i really don't care about my acne after dealing with it for 5 years because I know people don't judge me for what I look like, but for who I am, unless of course its based on first impressions). My doc put me on a very low dose of accutane. I am currently on my 6th week of accutane at 40mg / day. I coulden't be anymore happy. I feel as if I'm like a totally new person, even though its just week 6. Right now my face is clear, just scars from previous breakouts. My suggestion is to ask your derm about a light dose of accutane, but the rumors are true, the side-effects are horrible. So, if it really matters to you, and is worth the nose bleeds, back pain, rashes, dry skin, and dry lips(it is for me), then go for it you have nothing to lose.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×